Alert archive / Oregon / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Medford, OR

June 1, 2007Klamath County, Oregon

NWS Medford, OR issued this severe thunderstorm warning at Jun 1, 2007, 6:52 PM PDT for Klamath County, Oregon. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2007, 6:52 PM PDT (01:52 UTC)
Expired
Jun 1, 2007, 7:15 PM PDT
In force
23 min
Issued by
NWS Medford, OR
Area
Counties, with a storm outline in the text

County Klamath County, OR

The radar

The Medford radar (KMAX), 131 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 1.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
2834 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KMFR 020153
SVRMFR
ORC035-020215-
/O.NEW.KMFR.SV.W.0002.070602T0152Z-070602T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
652 PM PDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL KLAMATH COUNTY IN SOUTH CENTRAL OREGON...

* UNTIL 715 PM PDT

* AT 648 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL AND BRIEF 
HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF 
CHEMULT...OR ABOUT 18 MILES NORTHEAST OF CRATER LAKE...AND MOVING 
NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHWEST OF CHEMULT BY 715 PM PDT...

LAT...LON 4300 12200 4299 12176 4323 12170 4325 12201

$$

BURTIS
1 follow-up statement
000 
WWUS56 KMFR 020219
SVSMFR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
719 PM PDT FRI JUN 1 2007

ORC035-020229-
/O.EXP.KMFR.SV.W.0002.000000T0000Z-070602T0215Z/
KLAMATH OR-
719 PM PDT FRI JUN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KLAMATH COUNTY
EXPIRES AT 715 PM PDT...

LAT...LON 4300 12200 4299 12176 4323 12170 4325 12201

$$

BURTIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:40 PM PDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 1, 1:40 PM PDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
140 PM PDT FRI JUN 1 2007

.DISCUSSION...A SHALLOW LAYER OF STRATUS WILL HUG THE COAST TONIGHT
AND NOT BEGIN TO LIFT UNTIL A FRONT APPROACHES SUNDAY
NIGHT. LATER THIS AFTERNOON WIDELY SCATTERED SLOW MOVING
THUNDERSTORMS WILL REDEVELOP ALONG THE THETA E RIDGE VERY MUCH LIKE
YESTERDAY. THE THUNDERSTORMS WILL DISSIPATE A FEW HOURS AFTER DARK.

SUNDAY THE THUNDERSTORMS WILL REPEAT BUT THE AREA WILL SHIFT TO
EAST OF THE CASCADES AS THE FRONT APPROACHES. MONDAY LIGHT RAIN
AND COOLER TEMPS OVERSPREAD OUR REGION AS THE FRONT MOVES SLOWLY
INLAND.

TUESDAY COULD BE 5 TO 10 DEGREES BELOW NORMAL AS THE DEEP
TROUGH AXIS MOVES INTO OUR AREA. A FEW SHOWERS WILL LINGER
BEHIND THE FRONT IN THE TROUGH. THE COOL PATTERN PERSISTS INTO
THURSDAY WHEN A SHORT WAVE RIDGE TEMPORARILY BUILDS. ANOTHER
WEAK COLD FRONT AND TROUGH MOVE IN FRIDAY AND NEXT SATURDAY.

&&

.AVIATION...IFR DUE TO MARINE STRATUS WILL CONTINUE TO HUG THE
COAST TONIGHT AND SATURDAY. INLAND CLEAR SKIES WILL SEE THE
DEVELOPMENT
OF ISOLD TO WDLY SCT THUNDERSTORMS AFTER 21Z. CONDITIONS
SHOULD CLEAR BY 06Z SAT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS
PZZ356-PZZ376.

11

In the hours before

Local storm report, Jun 1, 5:26 PM PDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
526 PM PDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             1 WNW NEWELL            41.89N 121.39W
06/01/2007  M0.50 INCH       MODOC              CA   TRAINED SPOTTER

            SPOTTER REPORTED STRONG WINDS AND HEAVY RAINFALL
            ACCOMPANYING 1/2 DIAMETER HAIL.

&&

SMITH
Local storm report, Jun 1, 5:39 PM PDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
539 PM PDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HEAVY RAIN       1 WNW NEWELL            41.89N 121.39W
06/01/2007  M0.49 INCH       MODOC              CA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 0.49 INCHES OF RAIN IN ONE HALF
            HOUR.

&&

SMITH

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:13 PM PDTSevere Thunderstorm WarningMFRKlamath32 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.